MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
An industry customer from the united states notified biomérieux of a misidentification result for the moraxella osloensis atcc 19976 strain when testing with the vitek® 2 gn id card (ref 21341).The gn card identified the sample as acinetobacter lowffii on initial testing.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated following report of a us customer obtaining an excellent identification of acinetobacter lwoffii when testing moraxella osloensis atcc 19976 on vitek® 2 gn card, lot 2410611203.The customer reported no longer having the strain; therefore, the internal biomérieux strain was tested.The internal biomérieux m.Osloensis atcc 19976 strain was subbed on tsab and tested on the customer lot and a random lot of vitek 2 gn cards, in duplicate.Vitek® ms was also performed.On all four (4) cards tested, an excellent id (99%) of a.Lwoffii was obtained.Vitek ms identified the organism as m.Osloensis, with a 99.9% confidence value.A comparison of card reaction results for a.Lwoffii against expected reaction results for m.Osloensis revealed one (1) atypical positive reaction (agltp) that led to the incorrect call.Conclusion: atypical strain no further action deemed necessary.A complaint history review was completed for this issue during the last 13 month timeframe with no implication of a trend.The most recent quarterly trend review did not identify this complaint as a systemic quality issue.

Brand Name
VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7912363
Report Number1950204-2018-00393
Device Sequence Number1859516
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2019
Device Catalogue Number21341
Device Lot Number2410611203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1